With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I'm new to this forum and wonder if anyone else has experienced an allergic reaction to testosterone cream? I had my hysterectomy on 1/31/04. My libido was virtually non-existant afterwards. Three weeks ago I started using compounded testosterone cream to help with both libido and energy. It helped almost immediately, however about 2 or 3 days after I began using it I developed a very sore throat and runny/stuffy nose. At first I thought it was a bad cold, but it never got better. Then I thought it was seasonal allergy --- although I've never had allergies before. I tried over the counter allergy medicine, then my GP checked for Strep and other things, then put me on Allegra D. It helped, but did not completely get rid of the sore throat. I've tried changing my laundry detergent, my shampoo, my toothpaste and deodorant.
It's hard to imagine that the sore throat could be caused by the testosterone cream, but after eliminating everything else, I'm starting to believe that it must be the culprit. Is this crazy, or has anyone else had a similar reaction? I hope it isn't the cream. My libido will not be the same without it! Any thoughts?
Have you run this question by your compounding pharmacist? I use a compounded testosterone cream in a hypoallergenic base. There are other bases that can be used so it's possible that you could be having an allergic reaction. Are you allergic to soy or yams which are used to make the testosterone? Have you considered stopping the use of it to see if those symptoms go away?
Perhaps you should stop the cream and see if your symptoms improve. If they do, than you'll know it's probably the cause. If not, you'll know to look elsewhere. I think calling your compounding pharmacist is a good idea. He/she may know if anyone else has had this problem and they can tell you what sort of base they used. Compounded creams can be made up in a variety of bases.
It is a good idea talk to my pharmacist, and probably my GYN Dr. too. I hadn't done it because the idea seemed so far fetched. My testosterone is mixed in Eucerin moisturizing cream. (Is that the base?) I've used Eucerin before as a hand cream without any problem. That was one of the reasons I didn't think it could be the testosterone cream. However, soy or yam allergy is a very interesting idea. My dad and my younger daughter are both allergic to soy. I've never noticed a problem personally, but I don't use many soy products. I wonder, do they make all testosterone with soy? Even in pill form?
I did stop using it --- on Wednesday morning --- to test what would happen. That's 3 days without putting on the cream now. So far, the throat is a little better but still red and sore. I must confess, I tried testing earlier and stopped using it for a couple days. I did notice a slight improvement then too, but when the throat and problems didn't completely go away, I convinced myself it couldn't be the cream. I feel so much better WITH testosterone (with libido, energy and mood), I really hope I don't have to give it up.
My Dr. also mentioned Estratest (?sp) pill. I opted not to go that route. I use the Vivelle patch for estrogen because it seemed to work better with my Migraines. The premarin pill I tried prior to the patch did not do good things for the headaches.
Again, thank you for your replies. I'm glad to get some input from the gals with experience! It's all so new and confusing for me.
Hi Lea, just thought I'd mention I started the 2% testosterone cream a week ago (3 times with just a pea-size amount) and a few days after I started it ... I thought I was coming down with a cold/flu, my throat was sore and red and my body was a little achy so I took advil and I felt okay. My throat feels a little sore now depending on the time of day and my voice/chest feels and sounds (thick) like I'm coming down with something but haven't. I'm calling today to my gyn and pharmacist to see if I should have my dose reduced to the lowest percent and also to see what the cream base is made from ... thanks to reading your's and the other ladies post. Let me know how you're feeling now, bye now, Marty